I have been under active for 4 years now on levothyroxine 3 months ago my dose was

I have been under active for 4 years now on levothyroxine 3 months ago my dose was lowered from 200mcg due to pulpitations to 150 mcg blood test show levels are ok, so why do I feel so ill and tired again. I have never seen a specialist only my gp who I feel does not really care..

7 Replies

  • Sorry you are feeling unwell again. 200mcg may have been too much for you, but perhaps 150mcg is too little. Can you ask if you can have an increase to 175mcg? 200mcg to 150mcg is quite a drop and a little excessive perhaps in your case. Hopefully a compromise of 175mcg will see an improvement in your well-being.

    Carolyn x

  • Thank you Carolyn yes I agree with what you are saying and will again be pushing for an increase to 175 but my doctor thinks because my blood test are ok I don't need the extra it's so disheartening I wish they would listen to how we feel rather than what the results are saying if we do not feel right, I have gone back to feeling tearful, tired and muscle aches with no zest at all :-( x x

  • The normal range for thyroid tests is very wide. Each of us has our own very narrow "normal". If your results are within the normal range and your TSH could be decreased further, there is no logical reason for your GP to refuse your treatment. An increase of 25mcg would likely result in your blood results still being within the normal range.

    If your GP refuses, ask to be referred to an endocrinologist. As you were better on a higher dose and your GP doesn't feel happy increasing your dose, he should have no objections, especially if you make it clear that your symptoms returning coincide with the decrease of your dose.

    If he mentions that it will cause you heart problems or osteoporosis, that is a myth. These problems can actually be caused by not enough thyroid hormone. You would have to have a significantly raised T3 level to risk the above. There are research papers that support this but I don't have them to hand.

    I hope you get some help from your GP.

    Carolyn x

  • What your doctor is saying is a bit like this;

    If I woke up tomorrow measuring 5ft4, that would be considered a very normal and respectable height for a women if you go by all the charts. However, that would not be normal for me. I would have shrunk 2 inches! Although 5ft4 is a normal height, it isn't normal for me. The same goes for thyroid function tests.

    I hope that made sense ;)

  • Levothyroxine gave me severe palpitations/tachycardia and insomnia. Was given betablockers. Had quite a few ECG's and a 5 day heart monitor - heart o.k. I only got up to 75mcg.

    Switched from levo and haven't had a problem since. Sometimes fillers/binders can cause problems.

  • You can ask to try bouncing the dosage, 200mgs one day 150mgs the next, it works for some and might be the answerand knock your bleugh feelings back into shape.

    Drs are supposed to fine tune thyroxine to each person, but seems to have a mass allergy by Drs to do it.

    Ihave tachycardia and its a rude word at times, I find stress worsens it, that is both bad stress and good stress. So beaware of that can make things worsen.

  • Thank you so very much I have an appointment next Wednesday x take care x x

You may also like...